Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diagnosed with cellulitis on leg and applied antibiotic and fungus cream. Having numbness and tingling in hand. Treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 8783 Questions
I work with computer everyday and am76 years old. Same job for 12 years. Had diagnosis of cellulitis in left leg .After 3 rounds of antibiotic &putting fungus cream on leg & feet and with some time it has cleared. Now having symptoms of numbness & tingleing in my right hand mostly and some in left one. Wondering if this is related to leg problem or the rubbing of the fungus cream for so long a period. Never had an y problem with hands until now. Not taking any meds at present. Right hand & fingers tend to be cold and I can hold it certain ways to relieve the pain but it comes back.
Posted Sat, 31 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 57 minutes later
Thanks for posting your query.
There are many causes of feeling tingling and numbness in the fingers. These include cervical spondylosis, Lack of blood supply to the hands as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of vitamin B12 can also cause tingling and pins and needle sensations. This is not related to the infection or rubbing of the cream.

Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor